ADVERTISEMENT

Q. After applying Permethrin for scabies my baby got rashes. What to do now?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 20, 2017

Hi doctor,

My 4.5 months old baby girl was diagnosed with scabies before a month. Her pediatrician advised to apply Permethrin both for mother and baby. After applying she got new rashes all over the body, especially on face, around cheeks and both lower legs, feet and sole. Now on her back three or four papules were developed. What to do now?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Please send the photographs of the lesion. She might be suffering from atopic dermatitis. I can able to give a definite diagnosis only after seeing the lesion.

Revert back with the photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Here in my area we consulted two dermatologists. One said it seems to be a viral exanthem and another is not sure what it is. Our pediatrician said it is post scabies dermatitis. Every one excluded diagnosis of atopic dermatitis as it is not infantile eczema. Since 5 days she is getting new annular lesions like papules over her back that is two to three around left shoulder and two or three in the lower back. Some white spots on nape of neck can be seen. What is the diagnosis? Is it eczema or psoriasis? We are applying emollient for the last three days. Dermatologist said, we will wait for 15 days and if not get cured then will start Hydrocortisone. But, with emollient facial patches seems to be less. Otherwise baby is very fine, active and her weight is 7 kg. She has no history of asthma.

#

Hi,

Welcome back to icliniq.com.

Please answer the below mentioned questions for better diagnosis.

Is the lesion present over both the cheeks? After how many days of applying Permethrin does this lesion occurs?

  • What else treatment she has taken? What was the morphology of lesion before applying Permethrin?
  • Please send the photographs from front and back, so that whole body can be visualized.

Revert back with the answers to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Almost 7 days after application of Permethrin the rash started all over the body specifically chest and abdomen region. It lasted for 2 or 3 days and resolved soon on their own. Meanwhile rash on face which was millimeter small started spreading first from the left cheek to right cheek and growing bigger in size and more reddish. I have attached the photos of it for your reference. Our pediatrician advised Calosoft lotion and our dermatologist advised Hydrocort first. But, he was in a doubt whether it is a viral one or drug rash. So, asked us to wait and watch for 15 days. Again during our revisit she advised Nourish Oat moisturizing cream which we started applying since two days. Meanwhile we applied virgin oil, as there is no benefit we stopped it. I have attached the photos of papules in the back. Right now there is no rash on chest, abdomen and upper extremity. The rashes in the legs are not oozing, dry and do not seem to have scales. Pustules on the feet and ankle are wanes and waxes; within some days went off and come again. Is it acropustulosis? They did not advise any laboratory. Is Hydrocortisone treatment required? What is your suggestion regarding this lesion? How many weeks it require to clear the rash? Please help us.

#

Hi,

Welcome back to icliniq.com.

Thanks for sending detailed history and nice photographs (attachment removed to protect patient identity). Let me answer one by one.

  • It is not psoriasis as it does not occur in infancy. Also, psoriasis present with micaceous scales which are not there.
  • Permethrin drug reaction is possible. But, I do not think so because drug reactions usually do not spare any area and here we can see a lot of spared area.

So my advice is,

  1. Apply Lamisil cream (Terbinafine) twice daily.
  2. Amoxicillin - Clavulanic acid suspension, 30 mg/kg/8 hourly for seven days.

Do not consider Hydrocortisone right now as fungal infection can be converted into tinea incognito (masked fungal infection) and in case of viral infection it is not needed.

If ulceration or oozing is present then you can apply Mupi ointment (Mupirocin) twice daily.

It can take 4 to 6 weeks for complete remission. Contact me back in 10 days for follow up.

Revert back after 10 days for follow up to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Sorry for being late after 15 days instead of 10 days as you said earlier. First let me thank you for diagnosis of tinea faciei. I applied Terbinafine ointment twice daily and later applied only once daily. The pictures are suggestive of fungal rash is getting healed. Please see the pictures that I have attached. I purposely edited those for the sake to understand difference between before and after treatment. The fungal patch on right cheek is almost leveled and that on left cheek almost healed. But border towards ear can still be felt to touch as you might observe in picture. So how many more days do I need to apply Terbinafine? And please let me know the frequency of application. After healing it converted into whitish color. What can be done to normalize the color?

The rash in legs and soles, which you diagnosed as viral exanthem after application Mupi ointment moreover went off and again came back. The good thing is that the rash reappeared but on very small scale. Since 2 days I have started applying Aloe vera gel and saline water application. Skin over lateral aspect of lower leg has healed but it is very rough and thickened in texture. It has occupied more area than before. Is there any further medication needed? Else shall I continue with Aloe vera gel? What do you think about the rashes? Is it viral origin? As you see there is a bit of rash on the upper lip as well as in the corner of mouth. She is salivating more now due to dentition. Is it saliva rash? What can be done for that?

#

Hi,

Welcome back to icliniq.com.

You have always been excellent in presenting your case. Glad to know that the medicine responded, so the diagnosis is definitely generalized tinea. Let me answer your queries now with the help of pictures (attachment removed to protect patient identity).

  • You have to apply Terbinafine till complete remission. Since we are not giving any oral antifungal, so it can take time.
  • Except tinea faciei nothing would have responded to Terbinafine. So, diagnosis is confirmed. If still not relieved then we have to consider oral Sporanox solution (Itraconazole).
  • The color change is post-inflammatory hypopigmentation. It will subside automatically with time. Nothing specific is needed.

There is no harm in what you are doing for sole so you can keep doing that. Still I would advise you to give her a combination of Amoxicillin and Clavulanate for 7 to 10 days. In many patients I have seen that it really works where we have some unexplained viral exanthem like lesion.

Yes, the rash in upper lip can be due to saliva. Just keep cleaning it and do not let saliva to remain there for longer duration. No medication needed at this age and at this stage.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My son does not take any medicines due to taste issues. What should I do?

.. apply a local antibiotic ointment such as T-Bact cream (Mupirocin topical) twice a day for five days and Placentrex (Placenta extracts) cream twice a day for a week. If the wound is not too deep and dirty, a local antibiotic cream alone will suff...   Read full

How to treat scaly, itchy skin rashes on ankle?

Fungal infections have a tendency for recurrence if the patient is not compliant with the treatment ...   Read full

I have multiple itchy lesions all over my body. What can they be?

.. read your query. It seems you have developed either allergic contact dermatitis or tinea corporis. Please sent pictures of the lesions, for a better understanding. Revert with more information to a dermatologist online --> .. ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.